BC question

Discussion in 'The Fire Hydrant' started by Laurelin, Nov 29, 2011.

  1. Laurelin

    Laurelin I'm All Ears

    Joined:
    Nov 2, 2006
    Messages:
    30,963
    Likes Received:
    3
    Trophy Points:
    0
    Occupation:
    a lot
    Location:
    Oklahoma
    Home Page:
    How long do you try one pill before giving up on it and trying something else?

    I know this might be TMI but I've been in such pain this past week and a half on this new pill. Just tons of cramping. Bleeding today while on the pill and just nauseous and in pain all day long. I definitely don't want constant bleeding and pain while on it.

    The doctor wanted me to try it for 3 months then I have a follow up. I used to take Yasmin and did really well on it but she said they don't like to prescribe that anymore because it's not as safe as other pills?
     
  2. Grab

    Grab Active Member

    Joined:
    Jan 13, 2005
    Messages:
    3,374
    Likes Received:
    2
    Trophy Points:
    36
    I had bleeding on several pills. I never gave it more than a month..month and a half, tops.
     
  3. Laurelin

    Laurelin I'm All Ears

    Joined:
    Nov 2, 2006
    Messages:
    30,963
    Likes Received:
    3
    Trophy Points:
    0
    Occupation:
    a lot
    Location:
    Oklahoma
    Home Page:
    Yeah the idea of a few months of this is no fun to say the least... I swear if I didn't HAVE to go to work today, I would have stayed home. I have never cramped this bad.
     
  4. milos_mommy

    milos_mommy Active Member

    Joined:
    Oct 14, 2006
    Messages:
    15,349
    Likes Received:
    0
    Trophy Points:
    36
    Uhh, well I gave the last pill I was on 9 days. But that was only because I was afraid if I stopped it bad things would happen (which has been the case with me previously).

    If it was just annoying cramping, or nausea in the morning, or something...I probably would try to stick it out for like a month and see....but if it's making you sick enough that it's really interfering with your day-to-day life, I'd try something new.
     
  5. Dreeza

    Dreeza Active Member

    Joined:
    Jul 7, 2005
    Messages:
    6,358
    Likes Received:
    0
    Trophy Points:
    36
    Occupation:
    one
    Location:
    Arlington, VA
    wow, yeah...i wouldnt wait 3 months. Not if it is that bad.

    I;ve never had it *that* bad, but every pill I have tried to wait out has never gotten better....
     
  6. GipsyQueen

    GipsyQueen Active Member

    Joined:
    Feb 10, 2007
    Messages:
    6,079
    Likes Received:
    0
    Trophy Points:
    36
    Occupation:
    2
    Location:
    Germany
    I had that with the last pill I was one - I gave up after a week.
     
  7. Zoom

    Zoom Twin 2.0

    Joined:
    Jul 11, 2005
    Messages:
    40,739
    Likes Received:
    0
    Trophy Points:
    0
    Location:
    Denver, CO
    I'd try at least the month unless it was super bad. Not sure if I could deal with your symptoms.

    I'd tell your doc that you don't care if they suddenly decided it's not as safe, you like Yasmin and you want it back. What's "not as safe" about it?
     
  8. Beanie

    Beanie Clicker Cult Coordinator

    Joined:
    May 17, 2006
    Messages:
    14,011
    Likes Received:
    0
    Trophy Points:
    36
    Gender:
    Female
    Location:
    Illinois
    Home Page:
    They told me three months also, but if it's that bad I personally don't think I would stick it out, especially if you hadn't had that kind of "adjustment" period previously. I was on Orthotri years ago and it gave me two periods every month so I was switched to something else and it did the same thing. I stopped taking the second one only a couple of days into my second period that month.

    IIRC Yasmin has been linked to a higher risk of blood clots than most normal BC pills, like twice as much as usual.
     
  9. katielou

    katielou Slave to the Aussie

    Joined:
    Apr 4, 2011
    Messages:
    1,278
    Likes Received:
    0
    Trophy Points:
    0
    Occupation:
    5
    Location:
    Washington State
    Home Page:
    3 months for me.

    The last 2 pills I have been on have been like that the jest month, much better the second and perfect by the third.
     
  10. RedHotDobe

    RedHotDobe aka RedHotBabe

    Joined:
    Jun 5, 2004
    Messages:
    4,366
    Likes Received:
    0
    Trophy Points:
    0
    Location:
    Maryland
    It took me less than a month to realize Yaz was going to kill me. I stuck it out for 3 months to see if anything would change, and after that I was done. Nothing improved.
     
  11. Laurelin

    Laurelin I'm All Ears

    Joined:
    Nov 2, 2006
    Messages:
    30,963
    Likes Received:
    3
    Trophy Points:
    0
    Occupation:
    a lot
    Location:
    Oklahoma
    Home Page:
    I feel AWFUL again today. Severe cramps, lots of bleeding (tmi I know), and nauseous. I'm going to give it another week then call if it's not better.

    Yeah Yasmin has a higher risk of blood clots than other BC.
     
  12. Brattina88

    Brattina88 Active Member

    Joined:
    Jan 10, 2004
    Messages:
    12,953
    Likes Received:
    5
    Trophy Points:
    38
    Gender:
    Female
    Location:
    OH
    Ugh my first one was AWFUL.... Doc said three months, I called and cried after two, and he agreed to switch. I would call and talk to the doctor, and see what they think since they know you're medical history or whatever
     
  13. Beanie

    Beanie Clicker Cult Coordinator

    Joined:
    May 17, 2006
    Messages:
    14,011
    Likes Received:
    0
    Trophy Points:
    36
    Gender:
    Female
    Location:
    Illinois
    Home Page:
    Yuck. =< I feel for you Laur. Good luck, I hope it improves quickly.
     
  14. joce

    joce Active Member

    Joined:
    Jan 3, 2005
    Messages:
    4,448
    Likes Received:
    0
    Trophy Points:
    36
    Occupation:
    6
    Location:
    Ohio
    It is never normal for me the first month. I am on the second month of a new kind now and its much better.

    I remember starting one in the past and it was awful nausea blah for three months and then I was fine so I was going to give this one the full three months before complaining to the doc.

    If its unbearable have them switch you. Otherwise stick with it. Hormones are also different and sometimes your body will be ok with the name brand but not the generic so see if your doc will write for the opposite. I could take a generic one of my old ones but not the name brand:cool:
     

Share This Page